MAUDE Adverse Event Report: ETHICON INC. SILK BLK 18IN 6-0 D/A G-6 PRM; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 18IN 6-0 D/A G-6 PRM; SUTURE, NONABSORBABLE, SILK
Catalog Number 769G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported that ¿the type of surgical procedure was changed, using another device.¿ does this mean that there was an additional surgical procedure performed? was an additional surgical incision required? please explain.Was any medical/surgical intervention required because the needle broke during wound closure?.
 
Event or Problem Description
It was reported that a patient underwent a surgical procedure on (b)(6) 2018 and suture was used.The needle broke during during wound closure.The type of surgical procedure was changed, using another device.No patient consequence.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to fda: (b)(4) 2018.Additional information was requested and the following was obtained: does this mean that there was an additional surgical procedure performed? no, the thread has been changed and the procedure has been completed.Was an additional surgical incision required? no.Was any medical/surgical intervention required because the needle broke during wound closure? no.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: it was reported performance breakage needle.A failed suture needle was submitted for fractographic evaluation.A fracture was not observed on the needle; therefore, no further evaluation was performed.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.The evaluation revealed the needle was not fractured.An unopened sample was returned for analysis.During the visual inspection of thirteen samples, no defects were found on the package.The sample was opened and the swage and attachment area were as expected; also, the tip and body of the needle was examined under magnification and no defects, damage or needle breakage were found.Besides, the resistance test was performed and no issues or anomalies were noted.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.According to the condition of the sample, no needle breakage was found.

Brand Name
SILK BLK 18IN 6-0 D/A G-6 PRM
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7756744
Report Number2210968-2018-74960
Device Sequence Number19152666
Product Code GAP
UDI-Device Identifier10705031010451
UDI-Public10705031010451
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number769G
Device Lot NumberMC6726
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2018
Initial Date Received by Manufacturer 07/16/2018
Supplement Date Received by Manufacturer10/11/2018
11/08/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date10/11/2018
12/04/2018
Patient Sequence Number1